I started Paxil two weeks ago today at 10mg daily, then last Friday upped it to 20mg. But to be safe, I took 10mg in the morning and 10mg in the evening. Now on day 3 of 20mg, I take 10mg around 7am and the other 10mg around 1pm-ish.
Is it ok to do this? I am scared to take the whole 20mg at once...but I figure each day if I take the 2nd 10mg I will take it earlier and earlier closer to morning.
Could this be why I am still feeling so nervous??? I have to take Klonopin to combat it (just .25 twice a day). When will this nervousness go away and how would I know if I take Klonopin, too (till Paxil kicks in)????
Have you thought of taking PaxilCR-25mg time released? That way it will keep you at an even dose all day. The only difference, I am told my the pharmacist, between the 20mg and the 25mg CR is the time release factor. I would check with your pharmacist to see if it's beneficial to take it the way you are. I don't see why not, but I am not a clinician.
To answer your other question about knowing when the Paxil kicks in: I didn't take Klonopin, I took Ativan. I only used the Ativan for those breakthrough panic attacks. I started to notice they were becoming few and far between. Pretty soon the panic attacks were gone and I just needed the 25mg of Paxil CR.
Starting off at 10 mg is asking for trouble, as a rule of thumb SSRIS you should ideally start off at 1/4 of the therapeutic dose, especially since it not uncommon for anxiety suffers to have an increase in anxiety and agitation when starting an SSRI, usually these side effects will subside after a few weeks. Ideally one can start off at 5mg(1/4 of therapeutic dose) daily and increase your dose by 5 mg per week until you reach the therapeutic dose .It never hurts to start low and go slow,In addition it is not uncommon to use a benzo such as Klonopin when weaning on to an AD, as Klonopin will make the weaning process much easier and actually your Klonopin dose is quite low, you might want to ask you doc if you can increase the dosage to .5mg twice a day as needed. When the Paxil kicks in you can then discontinue the Klonopin without any problems. In addition i would recomend Cognitive Behavioral Therapy as it is usually common to use therapy in conjuction with meds. Please do not rely on meds alone, they are just one of tools in addition to CBT,exercise,diet,and spirituality that will help you head in the right direction.
Hey, my nervousness after taking Paxil peaks about an hour or so later, so I take .25mg Klonopin to calm me down. I've been nervous for the 2.5 weeks I've been on it, but have noticed that first thing when I wake up I am not *as* nervous as previous days, so that's good. I know nervousness is a side effect, but it sucks! But hey, no panic attacks so far, so thank goodness for that.
Also, for the record, I took the *whole* 20mg Paxil this morning. My heart rate went up to 100bpm, till the .25 Klonopin kicked in an hour later. I think it's b/c my body has to get used to the whole dose at once now, instead of me spacing out 10mg through the day.
I just want this to go away!
I am also going to therapy, but it's like talk therapy. Blah. I need a real psychiatrist who can do CBT.
Why don't you just stay at 10 mgs a day (5 in AM and 5 in PM) for several weeks and see if the low dose controls your anxiety or depression. Several years ago my Dr. put me on prozac and kept wanting to increase the dose but I stayed at the lowest dose (actually was the geriatric dose) and it did the trick. I think if we can control our symptoms on lower doses of meds, the better. And later on when you are ready to wean off it may be easier. Just my opinion.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.